Hail, Corson
- When
- August 7, 6:40 PM CST
- Where
- Corson County, Mc Laughlin
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.817, -100.817
8 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 7, 1:53 PM CST, 4 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 253 PM CDT SAT AUG 7 2004 .SHORT TERM...TONIGHT THROUGH 12Z WEDNESDAY. MAIN FCST CHALLENGE IS TSRA TONIGHT...AND TEMPS THROUGH REMAINDER OF NEAR TERM. COLD FRONT CURRENTLY SLIDING THROUGH SERN MT INTO NWRN SODAK...WITH TSRA FIRING ALONG. FIRST S/W CURRENTLY MOVING THROUGH SODAK...WITH MID/HI LEVEL CLOUDS AND ISOLD AREA OF ELEVATED CONVECTION MOVING NEAR KMBG. EXPECT THIS AREA TO WEAKEN...WITH MAIN FOCUS FOR CONVECTION TURNING BACK TOWARD WEST ALONG FRONT. SECONDARY S/W EJECTING OUT OF MAIN 5H TROF WILL INTERACT WITH FRONT TO CONT TO PRODUCE SCT TSRA FURTHER TO THE EAST OVERNIGHT. DECENT 7H AND 85H THETA-E RIDGES NOSE UP THROUGH ERN SODAK OVERNIGHT...BUT FORCING ON SURFACES IS RATHER WEAK. MODELS SHOWING GOOD 85H FRONTOGENESIS TAKING PLACE OVERNIGHT AS COLD FRONT PUSHES EAST. TWEAKED WX GRIDS SOMEWHAT TO REFLECT MOVEMENT OF FRONT THRU CWA OVERNIGHT. FOR SUNDAY...ETA AND GFS BOTH SHOW RELATIVELY STEEP 85H-5H LAPSE RATES ACROSS NERN SODAK ON SUNDAY...WITH 85H FRONTOGENESIS MOVING THROUGH DURING DAY AS WELL. THINK THAT AFTER MORNING PCPN FROM MAIN EVENT SKIES MAY CLEAR FOR A COUPLE OF HOURS...ALLOWING ENOUGH HEATING FOR INSTAB CU TO FORM ACROSS NE...WHICH MAY PRODUCE SOME SCT SHRA. WITH MAIN COLD FRONT THROUGH SUNDAY...BREEZY NW WINDS WITH GOOD CAA WILL SPELL COOLER CONDS FOR AREA. MONDAY...MODELS SHOW MINOR 85H TROF DROPPING NORTH THROUGH CWA...HELPING TO REINFORCE COOL AIR ALREADY IN PLACE. 12Z MONDAY STARTS OFF WITH ALL CWA BELOW 10 DEG C AT 85H. WITH REINFORCING SHOT OF COOL AIR...ENVISION LOW ST/STRATOCU DECK FORMING ACROS MUCH OF ERN SODAK...KEEPING WHAT LITTLE DIURNAL RECOVERY WAS POSSIBLE TO A MINIMUM. LAPSE RATES LOWER BY 12Z MONDAY...SO DONT THINK THAT THERE IS MUCH THREAT OF PCPN FALLING OUT OF CLOUDS. SPRINKLES PERHAPS AT BEST SO HAVE OPTED TO REMOVE MENTION FROM NRN COUNTIES. MODELS SHOW ANOTHER REINFORCING TROF AT 85H COMING DOWN BY 12Z TUESDAY...KEEPING 85H TEMPS AOA 5 DEG C. AWFULLY CHILLY FOR FIRST PART OF AUGUST. MAV HAS BEEN TRENDING COOLER WITH TEMPS FOR FIRST PART OF NEXT WEEK...AND KINDA HARD TO ARGUE WITH WHEN 85H TEMPS ARE THAT COOL. AT LEAST THEY ARENT BELOW ZERO...YET. THERE SHOULD BE BETTER SUNSHINE TUESDAY AS LAYERS BEGIN TO DRY IN N-NW FLOW...WHICH WILL HELP THE MERCURY CLIMB A BIT MORE ON TUESDAY. .LONG TERM...WEDNESDAY THROUGH SATURDAY COOL AIR MASS WILL BE IN PLACE OVER THE REGION ON WEDNESDAY WITH NORTHWEST FLOW ALOFT. GFS HAS A STRONG UPPER LEVEL TROUGH DIVING SOUTH AROUND MEAN ONTARIO UPPER TROUGH AND PUSHING THROUGH MN/WI WED AFTN AND NIGHT. A REINFORCING SHOT OF COOLER AIR WOULD COME SOUTH AS WELL...AS LOW LEVEL WINDS SHIFT SLIGHTLY FROM NW TO N. ECMWF AND CANADIAN ARE LESS ROBUST WITH THIS FEATURE BUT ARE NOT THAT MUCH WARMER AFTER LOOKING AT 850 MB TEMPS AND THICKNESSES. HAVE CONTINUED WITH LOW 70S EAST TO LOW 80S WEST...BUT THESE MAY NEED TO BE LOWERED IF MODELS CONTINUE ON CURRENT PATHS. ALTHOUGH LIGHT RAIN IS NOT OUT OF THE QUESTION FOR THE NORTHEAST...HAVE KEPT IT DRY FOR LATE WED AND WED NIGHT ATTM. ECMWF AND CANADIAN INCREASE HEIGHTS ON THURSDAY WHILE THE GFS STAYS COOLER. HAVE CONTINUED WITH THE WARMER FORECAST FOR THURSDAY...AND THE MIDDLE OF THE ROAD FOR FRIDAY AND SATURDAY AS DRY NORTHWEST FLOW ALOFT CONTINUES. WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && HINTZ/KNUTSVIG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 535 AM CDT SAT AUG 7 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-081021- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 535 AM CDT SAT AUG 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK OF SEVERE THUNDERSTORMS... A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE AREA WITH A BETTER CHANCE OF THUNDERSTORMS TONIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT. MOHR
The Bismarck radar (KBIS), 106 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
8 hail, 2 thunderstorm wind. Local standard time, as filed.
Strong winds brought down many tree branches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420384, 5420383, 5420385, 5420386, 5420387, 5420389, 5420388, 5420283, 5420284, 5420285.